Saturday, August 24, 2019

Comments by nick

Showing 4 of 4 comments.

  • I’m 40 months out, right in the middle of the limbo years you mention, “where things began to fell apart”, where you can’t help but think that there’s something really wrong going on! I know i must keep faith, it’s really hard so far out sometimes!! I was feeling quite ok this summer ( a good window), and i’ve been suffering again a lot for 3 long months now. My symptoms are 100% physical , a lot of pain and burning, sleep is difficult – oh yeah! a good sleep is really one of the most precious things in life!
    This limbo situation is potentially very dangerous : if i don’t hold on, i don’t know what will happen to me, taking strong pain-killers regularly is out the question, reinstating pysch drugs suicidal. The patience of my relatives is wearing thin too. I just can’t see any medical solutions out there to my issues, that’s the problem ; apparently there’s only time and a healthy lifestyle.

    I wish i had an Alison Kellagher by my side, although i’d probably drive her nuts! By the way, i had read about her tragic death a few months ago and i can’t tell you how sad i am for what happened to her. After all this benzo ordeal…inconceivable! So unfair!
    Anyway, it was good to read from you Matt. A post that again resonates strongly with my own experience. You know, one year or so ago, i told myself that i would pay you a visit in Boulder, Colorado if i ever pulled through this alive and healthy! The publishing company SoundsTrue has its headquarters near Boulder…there really must be something special to this place!

  • Bravo!
    I can relate so much to your story! The contrast between your ability to climb at a quasi-professional level and the way you were subdued by psychiatry is striking. Your inner core strength reveals itself completely in 2006, the will to survive and live fully. That’s exactly what happened to me in 2009, after a very similar ordeal through the meanders of the psychiatric system!
    Now, i just need to recover physically, cause the meds have taken a huge toll on my nervous system.
    I look forward to reading more of your writing! Love your style!
    Nicolas

  • Could you elaborate a little bit more on your own experience? I m 3 years out, after 7-8 years on drugs (mainly Paxil and Effexor,plus a 3-month grand finale merry-go-round on multiple benzos,ssri + Abilify -the drug that literally makes you move forward…)
    I’ve recovered completely mentally, cognitive functions are ok, but still suffer direly physically : burning, random pain on the surface of bones, flu-like symptoms, migraines. The symptoms wax and wane but it’s still very hard on the whole. Impossible to work or reengage socially in those conditions. I m 36 and hope it won’t last too long at this point, as i’m still relatively young ; i have the felling, the longer it takes, the greater will be the difficulties to regain a decent social and professional life.
    Thank you.